Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Impacted stools due to chronic constipation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Constipation
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   hi there, i have this embarrasing problem. Im a 45 fit healthy female. quite slim. Its my rectum it always seems to be full. when i try to use the toilet noting happens. so im feeling blocked and irrated. it seems to collect right in the entrance to the anus opening and stays there, so much that i can smell the poo, its really embarrasing and really unconfortable, it preventing me from doing the gym as i can feel it heavy inside me pressing on the anus, i do try to force it out but it dosent do it on que for me it gets stuck there, i have to wait until my body wants to expel it, this can stay a couple of days?.. is all this normal i really dont know wether i shold consult with some specialist with my problem .. id really appreciate your thoughts and advice.
Doctor :   HI
Doctor :   dr
Doctor :   let me read ur query
Doctor :   ok
Doctor :   its seems that you do have impacted stools due to chronic constipation
User :   plus i always think i have bad breath,, my son says it smaells like poo
Doctor :   what you may need is a finger evacuation , so as to remove the impacted stool
User :   it not even when im constipated it seems to just collect there, everytime
Doctor :   the other option is to have an enema, which can help to move the bowel
Doctor :   Do u mean to say you dont feel the urge to defecate ?
User :   yes i dont feel the urge.. it jsut collect there and i dont have the urge,
Doctor :   how long have you had this issue ?
Doctor :   in case, of absence of urge, you might be having what is called rectal sphincter dysfunction
User :   i dont remember,, maybe a while like years.. i did have breast cancer nearly 5 years ago and i noticed it more after the chemo treatment... i remember suffering really bad whilst on the treatment
Doctor :   you might need a test called anorectal manometry which willl assess the function of the sphincter
Doctor :   ok
User :   Id agree with that, its the not having the feeling of making the movemnet that seems to be missing, so the poo clogs up
Doctor :   this seems that the chances of sphincter dysfunction are high post chemo
Doctor :   yes
User :   also when i have internal ultrasounds for cancer checks im so embarrased as the rectum is so full of poo always.. even the radioligist has commented evertime i go.. i can see it on the screen,,
Doctor :   usually when the rectal cavity get filled, with feces, the distention causes relaxation of the rectal sphinter so that defecation can start
Doctor :   but when the autonomic nerves that innervate the rectaum are affected, it can cause such autonomic reflex contraction of anorectal cavity can stop
Doctor :   hence the feces start collecting and even after severe distention, defecation does not occur
Doctor :   the treatment here, would be a procedure to reduce the function of rectal sphincter
Doctor :   or to take laxatives , so that the stool can be made soft
Doctor :   and then aid their evacuation
User :   Gosh all this is fitting together.. i thnk your totally right. would this be causing me to have bad breath also?. as im so particular over brushing and flossing,constantly..and mouth washes
Doctor :   you might need to consult a gastroenterologist or a anorectal surgeon, who can get you tested and do the appropriate treatment
Doctor :   yes persistance of stools in the bowel can cause such issues
Doctor :   including bad breath , bloating gas etc
Doctor :   you might benefit by taking activated charcoal tablets 500 mg twice daily which will improve your gas issues
User :   i have all that constantly... im a bit of a smelly person :-0
Doctor :   activated charcoal, is a good medicine in your case
User :   Your good. I will get some of this and some laxatives.. what dose would you recommend?.
Doctor :   in addition take laxatives ,and bulk laxatives like psyllium husk to make the stools softer
Doctor :   you can take the usual dose recommended by laxatives availble OTC ,
Doctor :   including METAMUCIL, FIBERCON, ETC
Doctor :   hi
Doctor :   Are you back ?
User :   im back
Doctor :   ok, welcome back
User :   this is so help full of course im back your good
Doctor :   thanks
User :   im on holiday at the mon=ment would you recommecd that i see these specialists when i get home?.
Doctor :   yes , you can take your time
Doctor :   there is no hurry
User :   ANd in the meantime see if the lax and the charc helps
Doctor :   yes
Doctor :   the charcoal will help to releive your gas issues
User :   i have plenty of them
User :   not good for tht ozone
Doctor :   you can take laxatives like, XXXXXXXX supp, which contain mineral oil, which lubricate the intesitnal walls and aid in defecation
User :   wonder if they sell this stuff in
Doctor :   the other option is, COLACE, take 2 tablets at bedtime
Doctor :   yes, they do
Doctor :   you can ask for the parent drug, and the pharmacies will have them
User :   Thank you this is the best website ever... i was too embarrrased to ask my Dr.
Doctor :   you are most welcome
Doctor :   Is there anything else i can help you with ?
User :   is it normal to loose blood between periods. or could the collection of poo be causeing pressure on my cervix
User :   im loosing only a tiny amount
Doctor :   spotting in small amounts can be asociated with ovulation
Doctor :   and this occurs mid cycle around the 13-15 th day , and lasts very short
User :   is this normal as i didnt have a period for 4 month then i had one for 2 weeks and now im spotting, dose this mean im in the menapause
Doctor :   if you are bleeding lots and for longer periods, this could be abnormal, and could be due to fibroids, or somthing else
User :   ive been investiggated and they always find nothing
Doctor :   yes, if it is menopause, it is common to have such delayed periods,
User :   and the spotting
Doctor :   but at 45 years, it could be due to early menopause ?
Doctor :   this can be tested by checking your blood levels of FSH, LH , estrogen etc
User :   yes from the chemo i think
Doctor :   the spotting for 1-2 days mid cycle can be associated with ovulation , and this is nothing to worry about
User :   the specialist said i was very lucky to even get a period, they said it was unusual at my age for the period to return
Doctor :   but periods lasting 20 days in a stretch , needs to be evaluated
Doctor :   yes, post chemo it is difficult, but it does not mean that you should have bleeding for prolonged periods
Doctor :   has any ultrasound done ?
Doctor :   what investigations were done ?
Doctor :   Are you there ?
User :   ive had internal ultrasounds and special blood tests for ovairial cancer..
Doctor :   ok
User :   thy all show normal..
Doctor :   did they find any ovarian cysts or fibroids in the uterus ?
Doctor :   Oh ok
Doctor :   you just need to be careful if yoiu have prolonged periods lasting more than 5-6 days
Doctor :   otherwise spotting itself is nothing to be worried about
User :   i dont think so but years ago i was diognosed with endemtrous
Doctor :   you mean endometriosis
User :   they did keyhole surgery
Doctor :   so the surgery was a success ?
Doctor :   endometriosis is a cause of similar bleeding
User :   yes.. they remove a 7 cm groth
Doctor :   ok
Doctor :   thanks for consulting me here
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor